MAUDE Adverse Event Report: ANGIODYNAMICS EVLT/80-OPS; ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS EVLT/80-OPS; ENDOVENOUS LASER TREATMENT FIBER
Catalog Number EVLT/80-OPS
Medical Device Problem Codes Crack (1135); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/29/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.(b)(4).
 
Event or Problem Description
As reported (b)(6) 2016, a patient of unknown age and gender presented for an endovenous laser procedure.During preparation for the procedure, when the laser fiber was removed from the sterile packaging, it was noted the fiber was fractured.The device was set aside and a new of the same device was used to successfully complete the procedure.There was no harm or injury to the patient due to the event as the device did not come into contact with the patient.It was reported the disposable device is available for return to the manufacturer for a device evaluation.
 
Additional Manufacturer Narrative
As the reported defective fiber was not returned, angiodynamics is unable to perform a device evaluation.The customers reported complaint of a broken fiber is unable to be confirmed since no product was returned for evaluation.Without receiving product to evaluate, we are unable to definitively determine root cause for this event.A review of the lot history records was performed for the reported packaging lot for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The vendor was made aware of this via a scar.Their response contains the statement: "the current evlt product has some inherent design elements that leave the fiber vulnerable to breakage during handling and use due to the presence of the stripped fiber.Throughout the manufacturing, cleaning and coiling processes, there are procedures in place that protect the fiber from breakage and maintain fiber integrity and robustness through formal inspection and shipment to the customer.During the manufacturing process, fibers are repeatedly bent and coiled and there is a final visual inspection performed with a hene laser to check the entire fiber length for defects prior to shipment." during the packaging step, the fibers are inspected for damage.It is unlikely that the fiber was fractured prior to packaging.The most likely root cause to this event is due to handling after the device left the angiodynamics facility.The directions for use ,which is supplied to the end user with this catalog number, contains the following statement "prior to and during use, avoid damaging the fiber by striking, stressing or excessive bending.Do not coil the fiber tighter than a radius of 60 mm".A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.(b)(4).Device unavailable for return.

Brand Name
EVLT/80-OPS
Common Device Name
ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key5664411
Report Number1319211-2016-00082
Device Sequence Number10822265
Product Code GEX
UDI-Device IdentifierH787EVLT80OPS5
UDI-PublicH787EVLT80OPS5
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K100199
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/31/2018
Device Catalogue NumberEVLT/80-OPS
Device Lot Number4994817
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/28/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/18/2016
Supplement Report FDA Received Date01/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1